Jump to content

Photo

Epiduo

epiduo allergy redness

5 replies to this topic

#1 Ansia

Ansia

    New Member

  • Members
  • Posts & Likes
    Posts: 10
    Likes: 13
About Me
  • Gender:Female
  • Location:Sydney
  • Interests:Latin
  • Joined: 25-June 13

Posted 26 June 2013 - 08:28 PM

Ok so I have no idea what the hell is going on with my skin.

I posted this elsewhere, so if you have read this before, please bear with me!

 

I was prescribed Epiduo on Monday, along with two other antibiotics which I have to take three times a day for the next two weeks for another problem I have.

 

I applied Epiduo Monday night.

Woke up on Monday and my left eye was swollen, my skin was fine (had a couple of pimples under the skin but nothing drastic)

Throughout the day on Tuesday I did everything to make my eye return to its natural state.

By Tuesday night my eye was fine, so I thought 'maybe I just applied the Epiduo wrong, I'll try it again tonight!'

I reapplied the Epiduo Tuesday night.

Woke up in the middle of the night because my face was killing me! So I washed everything off, cleansed my skin and went back to bed.

Woke up on Wednesday and my eyes were extremely swollen! I could barely open the left one and my face was SO itchy!

My mum (who is a nurse) told me I was definitely allergic so I took an anti-allergen.

I did not apply Epiduo Wednesday night.

Today I woke up and my face is on fire! It's red and itchy and my skin feels gross! My eyes are a little swollen.

 

What the hell is going on? And how do I make my skin calm down?!?



#2 AyeAye

AyeAye

    Veteran Member

  • Moderators
  • Posts & Likes
    Posts: 1,764
    Gallery Images: 30
    Likes: 655
About Me
  • Gender:Female
  • Location:Australia
  • Interests:Boxing, cycling, reading, learning to speak french (tres mal), public speaking, bush walking/hiking, chocolate - well actually food in general, and perfect skin.... gazing admiringly at people's perfect skin.
  • Joined: 08-September 11

Achievements

     

Posted 26 June 2013 - 10:39 PM

You may either be allergic to an ingredient in the epiduo (like BP) or you may just be applying too much too soon.  It takes a while for your skin to adjust to BP so you should only be applying a tiny amount of Epiduo (a pea size) every 3rd day and then increasing to every 2 days and then every day.  You need to build up your tolerance.

 

Also try to avoid your entire eye socket area.  In your sleep you may be touching your face and then rubbing your eyes which can transfer the treatment to your eyes.  Epiduo is a great medication but only if you start slowly. 



#3 Orion656

Orion656

    New Member

  • Members
  • Posts & Likes
    Posts: 7
    Likes: 0
About Me
  • Joined: 11-June 13

Posted 26 June 2013 - 10:48 PM

Generally this one of the side effects of any sort of anti-biotic, I'm experiencing it now as a side effect and dry mouth. Although my eyes hurt and are extremely dry I think you should really see someone rather than keep taking that medication it may annoy you to back pedal a few days but it does sound like an allergenic reaction to the medication. 



#4 emilyology

emilyology

    Junior Member

  • Members
  • Posts & Likes
    Posts: 41
    Likes: 5
About Me
  • Gender:Female
  • Joined: 10-June 13

Posted 28 June 2013 - 09:14 PM

I was on Epiduo for a short time post-Accutane and before resuming Bactrim. I always joked that it was ironic it sounded like Epidural, because it felt the opposite way! I was ready for some irritation, but it was too much in the end. After about a week and a half, I quit. My skin was so irritated and was peeling. If you're on antibiotics as well, your skin is already super sensitive, and I wouldn't recommend doing all of them at the same time (not medical advice, just personal experience) because it irritates the crap out of your skin.



#5 Ansia

Ansia

    New Member

  • Members
  • Posts & Likes
    Posts: 10
    Likes: 13
About Me
  • Gender:Female
  • Location:Sydney
  • Interests:Latin
  • Joined: 25-June 13

Posted 01 July 2013 - 08:38 PM

I was on Epiduo for a short time post-Accutane and before resuming Bactrim. I always joked that it was ironic it sounded like Epidural, because it felt the opposite way! I was ready for some irritation, but it was too much in the end. After about a week and a half, I quit. My skin was so irritated and was peeling. If you're on antibiotics as well, your skin is already super sensitive, and I wouldn't recommend doing all of them at the same time (not medical advice, just personal experience) because it irritates the crap out of your skin.

 

I also quit. My skin just got back to normal today since I used hydrocortisone.

I think I'm just going to leave it be. Next time I see my dermatologist I'll ask for a different product.

Any suggestions?



#6 emilyology

emilyology

    Junior Member

  • Members
  • Posts & Likes
    Posts: 41
    Likes: 5
About Me
  • Gender:Female
  • Joined: 10-June 13

Posted 02 July 2013 - 07:05 PM

I was on Epiduo for a short time post-Accutane and before resuming Bactrim. I always joked that it was ironic it sounded like Epidural, because it felt the opposite way! I was ready for some irritation, but it was too much in the end. After about a week and a half, I quit. My skin was so irritated and was peeling. If you're on antibiotics as well, your skin is already super sensitive, and I wouldn't recommend doing all of them at the same time (not medical advice, just personal experience) because it irritates the crap out of your skin.

 

I also quit. My skin just got back to normal today since I used hydrocortisone.

I think I'm just going to leave it be. Next time I see my dermatologist I'll ask for a different product.

Any suggestions?

I'd honestly let it settle for a week or so. I'd just use some acne pads if your skin is strong enough. Call your dermatologist and see what he/she recommends at this point, because Rx topicals can be a b!tch!






0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users